Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 232, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 5, 2014, 10:45 PM CDT for 4 counties in Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2014, 10:45 PM CDT (03:45 UTC)
- Expired
- Oct 5, 2014, 11:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 10:47 PM CDT | HAIL 0.88 | Mounds, OK | DIME TO NICKEL SIZE HAIL IN TOWN. RECEIVED VIA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
235
WUUS54 KTSA 060345
SVRTSA
OKC037-107-111-143-060430-
/O.NEW.KTSA.SV.W.0232.141006T0345Z-141006T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1045 PM CDT SUN OCT 5 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA...
NORTHERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...
NORTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA...
SOUTH CENTRAL TULSA COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 1130 PM CDT
* AT 1044 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GLENPOOL TO 6 MILES SOUTH OF KELLYVILLE TO
SHAMROCK...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...MOUNDS...MILFAY...
BRISTOW...DEPEW...LIBERTY...HECTORVILLE...SLICK...WELTY...BEGGS...
MASON...BALD HILL...PRESTON...OKFUSKEE AND OKMULGEE STATE PARK.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 178 AND 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3583 9662 3592 9662 3593 9631 3606 9601
3571 9575 3555 9615 3551 9652 3572 9663
3583 9663
TIME...MOT...LOC 0346Z 295DEG 38KT 3595 9595 3585 9617
3585 9658
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
642
WWUS54 KTSA 060358
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1058 PM CDT SUN OCT 5 2014
OKC037-107-111-143-060430-
/O.CON.KTSA.SV.W.0232.000000T0000Z-141006T0430Z/
CREEK OK-OKFUSKEE OK-OKMULGEE OK-TULSA OK-
1058 PM CDT SUN OCT 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
TULSA...NORTHERN OKMULGEE...NORTHERN OKFUSKEE AND SOUTHERN CREEK
COUNTIES UNTIL 1130 PM CDT...
AT 1055 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BIXBY TO 7 MILES NORTHWEST OF BEGGS TO DEPEW...AND
MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...HECTORVILLE...SLICK...
BEGGS...WELTY...BALD HILL...PRESTON...MASON...OKFUSKEE AND OKMULGEE
STATE PARK
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 178 AND 196.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3583 9663 3588 9658 3591 9626 3602 9599
3571 9575 3555 9615 3551 9652 3572 9663
TIME...MOT...LOC 0359Z 295DEG 38KT 3589 9589 3579 9611
3579 9652
HAIL...1.00IN
WIND...60MPH
$$504
WWUS54 KTSA 060410
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1110 PM CDT SUN OCT 5 2014
OKC037-107-111-143-060430-
/O.CON.KTSA.SV.W.0232.000000T0000Z-141006T0430Z/
CREEK OK-OKFUSKEE OK-OKMULGEE OK-TULSA OK-
1110 PM CDT SUN OCT 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
TULSA...NORTHERN OKMULGEE...NORTH CENTRAL OKFUSKEE AND SOUTHERN CREEK
COUNTIES UNTIL 1130 PM CDT...
AT 1109 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STONEBLUFF TO PRESTON TO 6 MILES SOUTH OF BRISTOW...
AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...WELTY...BALD HILL...
PRESTON...MASON...OKFUSKEE AND OKMULGEE STATE PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3580 9656 3588 9621 3597 9596 3571 9575
3555 9615 3553 9641
TIME...MOT...LOC 0410Z 295DEG 38KT 3584 9576 3574 9598
3574 9639
HAIL...1.00IN
WIND...60MPH
$$195
WWUS54 KTSA 060421
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1121 PM CDT SUN OCT 5 2014
OKC143-060431-
/O.CAN.KTSA.SV.W.0232.000000T0000Z-141006T0430Z/
TULSA OK-
1121 PM CDT SUN OCT 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TULSA COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 3579 9612 3586 9590 3571 9575 3555 9615
3553 9641 3570 9646
TIME...MOT...LOC 0421Z 315DEG 29KT 3579 9564 3569 9586
3562 9637
$$
OKC037-107-111-060430-
/O.CON.KTSA.SV.W.0232.000000T0000Z-141006T0430Z/
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
1121 PM CDT SUN OCT 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OKMULGEE...NORTH CENTRAL OKFUSKEE AND SOUTH CENTRAL CREEK COUNTIES
UNTIL 1130 PM CDT...
AT 1119 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HASKELL TO BALD HILL TO WELTY...AND MOVING SOUTHEAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...MASON...OKFUSKEE AND OKMULGEE
STATE PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3579 9612 3586 9590 3571 9575 3555 9615
3553 9641 3570 9646
TIME...MOT...LOC 0421Z 315DEG 29KT 3579 9564 3569 9586
3562 9637
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 9:14 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 5, 9:14 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 914 PM CDT SUN OCT 5 2014 ...UPDATE... .DISCUSSION... WIDELY SCATTERED SHOWERS ALONG WITH AN OCCASIONAL THUNDERSTORM IN ASSOCIATION WITH UPPER SPEED MAX CONTINUE TO PUSH INTO FAR NE OK THIS EVENING. COULD SEE SOME GUSTY WINDS WITH THIS ACTIVITY GIVEN THE RELATIVELY DRY LOW-LEVEL AIRMASS IN PLACE. ADDITIONAL SHOWERS/THUNDERSTORMS POSSIBLE LATER TONIGHT OVER PARTS OF SE OK/WRN AR WHERE LOW-LEVEL MOISTURE HAS BEEN INCREASING. SOME MARGINALLY SEVERE HAIL IS POSSIBLE WITH THIS ACTIVITY. TWEAKED POPS SOME THROUGH THE REMAINDER OF THE EVENING...OTHERWISE FORECAST IN GOOD SHAPE. && .PRELIMINARY POINT TEMPS/POPS... TUL 57 82 60 89 / 20 10 10 0 FSM 58 81 61 85 / 40 30 30 10 MLC 61 84 64 88 / 20 20 20 0 BVO 50 80 51 87 / 20 10 10 0 FYV 54 76 54 85 / 20 20 20 10 BYV 57 76 57 83 / 20 20 20 0 MKO 56 82 60 87 / 20 20 20 0 MIO 51 76 56 85 / 20 10 10 0 F10 57 84 60 89 / 20 20 10 0 HHW 60 84 65 87 / 20 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....99
Hazardous weather outlook, Oct 5, 10:23 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1023 PM CDT SUN OCT 5 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1022 PM CDT SUN OCT 5 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALONG AND SOUTHEAST OF INTERSTATE 44. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS ARE ONGOING THIS EVENING ACROSS NORTHEAST OKLAHOMA MOVING QUICKLY TO THE SOUTHEAST. CONDITIONS ARE FAVORABLE FOR A FEW OF THESE STORMS TO PRODUCE LARGE HAIL...AND THE RISK OF SEVERE WEATHER WILL PERSIST INTO THE EARLY MORNING HOURS AS THE STORMS SPREAD SOUTHEASTWARD. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL REMAIN POSSIBLE AS A FRONTAL BOUNDARY LINGERS ACROSS THE AREA MONDAY AND MONDAY NIGHT. HIGHEST STORM COVERAGE IS EXPECTED ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. STORMS THAT DEVELOP MONDAY AFTERNOON WILL CARRY A LIMITED SEVERE POTENTIAL...WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS BEING THE MAIN RISKS. TEMPERATURES WILL WARM THROUGH THE MIDDLE OF THE WEEK. SHOWER AND THUNDERSTORM CHANCES WILL BE ON THE INCREASE AGAIN TOWARDS THE LATTER PART OF THE WORK WEEK...WITH WIDESPREAD RAINFALL POSSIBLE LATE THURSDAY AND FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 5, 10:11 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT SUN OCT 5 2014
OKZ064-060345-
CREEK OK-
1011 PM CDT SUN OCT 5 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CREEK
AT 1011 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF OILTON...MOVING SOUTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...OILTON...SILVER CITY AND
KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3616 9656 3616 9645 3593 9609 3576 9635
3604 9663 3613 9663
TIME...MOT...LOC 0311Z 314DEG 37KT 3609 9652The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 10:11 PM CDT | Special Weather Statement | TSA | Creek | 34 min |
| Oct 5, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 24 min |
| Oct 5, 11:08 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 22 min |
| Oct 5, 11:14 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 46 min |
| Oct 5, 11:27 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 33 min |
| Oct 5, 11:36 PM CDT | Special Weather Statement | TSA | Muskogee | 39 min |
| Oct 6, 12:00 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Okfuskee | 45 min |
| Oct 6, 12:26 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 34 min |
| Oct 6, 12:38 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 37 min |
| Oct 6, 1:30 AM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| Oct 6, 1:50 AM CDT | Special Weather Statement | TSA | Haskell | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.